Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 3:19 PM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 3:19 PM EDT (19:19 UTC)
Expired
Aug 9, 2012, 3:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS82 KFFC 091919
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU AUG 9 2012

GAZ092-093-104>106-108-091945-
319 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES UNTIL
345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM IDEAL TO TREMONT...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONCORD...EAST CRISP...GEORGIA VETERANS MEMORIAL STATE PARK...
CORDELE...FLINT RIVER WMA...RICHWOOD...DRAYTON...LILLY...DOOLING...
BYROMVILLE...VIENNA...PENNINGTON...METHVINS...NEW ERA AND
ANDERSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3198 8418 3214 8429 3237 8439 3238 8432
      3237 8432 3237 8426 3239 8425 3242 8405
      3234 8384 3229 8384 3228 8369 3220 8360
      3212 8361 3212 8351 3200 8338 3192 8378
TIME...MOT...LOC 1919Z 261DEG 11KT 3235 8419 3225 8392
          3203 8369

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:23 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 9, 1:23 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT THU AUG 9 2012

.PREV DISCUSSION... /ISSUED 1000 AM EDT THU AUG 9 2012/

UPDATE...
APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS
TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS
LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE.
BDL

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP
OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE
WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED
OVER EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT
LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL
LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD
OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND
DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT
LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE
SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE
LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY
ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE
ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY
AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM
IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW.
WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED
MORE TOWARD THE GFS THROUGH THE SHORT TERM.

PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE
HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS
ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS
TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE
FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE
IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY...
THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT
POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE
HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO
HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO
AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN
THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE
AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER
MAV FOR HIGHS TODAY.

THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE
INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER
LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL
AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW
VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS
ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH
GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500
J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC
HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER...
BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE
SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN
PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER
SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE
CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT...
AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A
TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE
EXTENDED DISCUSSION BELOW.

TDP

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN
EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER
THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED
FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT
NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS
PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS
UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND
SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER
WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET
THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING
WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS
AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE
PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP
ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR
AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS
WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND
THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH.
MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL
ACTIVITY IN THE ATLANTIC.

SNELSON

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR
CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM
STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS
TO DEVELOP OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  69  87  68 /  40  40  60  50
ATLANTA         90  70  85  69 /  70  40  60  50
BLAIRSVILLE     83  63  81  63 /  70  40  70  50
CARTERSVILLE    90  67  85  65 /  70  40  70  50
COLUMBUS        91  72  88  72 /  70  40  60  50
GAINESVILLE     89  69  85  68 /  50  40  70  50
MACON           92  71  90  72 /  50  40  60  50
ROME            91  69  88  66 /  70  40  70  50
PEACHTREE CITY  89  68  87  68 /  70  40  60  50
VIDALIA         91  74  90  73 /  50  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 2:52 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT THU AUG 9 2012

GAZ033-044-045-054-055-057-091915-
252 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315
PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERDALE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENWOOD...UNION
CITY...BONANZA...IRONDALE...JW SMITH RESERVOIR...JONESBORO...
RIVERDALE...COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...
LAKE SPIVEY...FOREST PARK...MORROW...LAKE CITY AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3380 8428 3364 8413 3363 8411 3362 8411
      3365 8418 3357 8413 3339 8439 3357 8458
TIME...MOT...LOC 1852Z 233DEG 13KT 3355 8438
Special weather statement, Aug 9, 2:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU AUG 9 2012

GAZ052-066-091915-
258 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 315 PM EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARES CROSSROADS...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...BIG SPRINGS AND MOUNTVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
      3322 8487 3321 8486 3320 8487 3319 8486
      3293 8486 3287 8487 3287 8519 3343 8529
TIME...MOT...LOC 1857Z 240DEG 12KT 3314 8510
Special weather statement, Aug 9, 3:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU AUG 9 2012

GAZ014>016-022>025-091930-
300 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...LUMPKIN...BANKS...DAWSON...FORSYTH...HALL AND JACKSON
COUNTIES UNTIL 330 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNO TO CHESTNUT MOUNTAIN...MOVING NORTH AT
30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITE...LUMPKIN...BANKS...DAWSON...FORSYTH...HALL AND JACKSON
COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HOSCHTON...BRASELTON...PENDERGRASS...TALMO...
CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND
PARK...LAKE LANIER ISLANDS...OAKWOOD...FLOWERY BRANCH...OSCARVILLE...
CHESTATEE...DAWSONVILLE AND MCKEE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3468 8389 3452 8365 3444 8362 3447 8358
      3437 8342 3406 8375 3412 8382 3410 8388
      3417 8406 3419 8405 3419 8399 3421 8398
      3429 8408 3451 8425 3465 8415 3466 8412
      3464 8404 3474 8394
TIME...MOT...LOC 1900Z 202DEG 26KT 3452 8415 3438 8404
          3423 8384
Special weather statement, Aug 9, 3:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU AUG 9 2012

GAZ056-067-068-091945-
313 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...PIKE AND MERIWETHER COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SPALDING...PIKE AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCORD...HILLTOP...
LIFSEY SPRINGS...HOLLONVILLE...MOLENA...DIGBEY...ZEBULON...
MEANSVILLE...VAUGHN...ZETELLA...WILLIAMSON...ROVER...EXPERIMENT...
HIGHLAND MILLS AND GRIFFIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3325 8450 3326 8448 3326 8444 3328 8443
      3334 8429 3318 8422 3319 8425 3308 8424
      3304 8425 3300 8452
TIME...MOT...LOC 1913Z 251DEG 12KT 3319 8441
Special weather statement, Aug 9, 3:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU AUG 9 2012

GAZ044-045-053>055-057-066-067-091945-
314 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON
AND SOUTH FULTON COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RIVERDALE TO LONG CANE...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...
CLAYTON AND SOUTH FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE TYRONE...STATE LINE
PARK...HILLCREST...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...HARRISONVILLE...WEST POINT...HOGANSVILLE...UNION
CITY...PALMETTO...FAIRBURN...COLLEGE PARK...RIVERDALE AND SANDY
CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3323 8494 3341 8501 3346 8498 3344 8494
      3351 8485 3351 8478 3372 8451 3366 8435
      3384 8435 3375 8402 3361 8412 3365 8419
      3355 8408 3335 8429 3335 8439 3326 8443
      3325 8451 3287 8452 3287 8519 3313 8524
TIME...MOT...LOC 1914Z 243DEG 8KT 3357 8440 3330 8470
          3295 8516
Special weather statement, Aug 9, 3:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU AUG 9 2012

GAZ092-093-104>106-108-091945-
319 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES UNTIL
345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM IDEAL TO TREMONT...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONCORD...EAST CRISP...GEORGIA VETERANS MEMORIAL STATE PARK...
CORDELE...FLINT RIVER WMA...RICHWOOD...DRAYTON...LILLY...DOOLING...
BYROMVILLE...VIENNA...PENNINGTON...METHVINS...NEW ERA AND
ANDERSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3198 8418 3214 8429 3237 8439 3238 8432
      3237 8432 3237 8426 3239 8425 3242 8405
      3234 8384 3229 8384 3228 8369 3220 8360
      3212 8361 3212 8351 3200 8338 3192 8378
TIME...MOT...LOC 1919Z 261DEG 11KT 3235 8419 3225 8392
          3203 8369

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 1:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 2:58 PM EDTSpecial Weather StatementFFCHeard, Troup17 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:38 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson37 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.